Alert archive / Ohio / Flash Flood Warnings in 2022
Flash Flood Warning 13, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 13, 2022, 6:08 PM EDT for Butler County, Preble County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2022, 6:08 PM EDT (22:08 UTC)
- Expired
- Jun 13, 2022, 9:02 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:30 PM EDT | HEAVY RAIN 1.61 | 1 Nnw Hamilton, OH | 2-HR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted.
182
WGUS51 KILN 132208
FFWILN
OHC017-135-140115-
/O.NEW.KILN.FF.W.0013.220613T2208Z-220614T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
608 PM EDT Mon Jun 13 2022
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Butler County in southwestern Ohio...
South Central Preble County in west central Ohio...
* Until 915 PM EDT.
* At 608 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Between 0.5 and 2 inches of rain have
fallen. The expected rainfall rate is 1 to 2 inches in 1 hour.
Additional rainfall amounts of 1 to 3 inches are possible. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that may experience flash flooding include...
Hamilton, Middletown, Fairfield, Oxford, Monroe, Trenton, South
Middletown, Ross, Seven Mile, Williamsdale, Darrtown, Reily, New
Miami, Millville, Scipio, Somerville, Jacksonburg, Collinsville,
Mcgonigle and Layhigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3961 8469 3951 8434 3946 8434 3932 8445
3932 8482 3941 8482
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Clark2 follow-up statements
805
WGUS71 KILN 132356
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
756 PM EDT Mon Jun 13 2022
OHC017-135-140115-
/O.CON.KILN.FF.W.0013.000000T0000Z-220614T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler OH-Preble OH-
756 PM EDT Mon Jun 13 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT THIS
EVENING FOR BUTLER AND SOUTH CENTRAL PREBLE COUNTIES...
At 756 PM EDT, radar indicated between 1 and 3 inches of rain have
fallen. Thunderstorms have moved east of the area, but flash
flooding may continue the next few hours.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that may experience flash flooding include...
Hamilton, Middletown, Fairfield, Oxford, Monroe, Trenton, South
Middletown, Ross, Seven Mile, Williamsdale, Darrtown, Reily, New
Miami, Millville, Scipio, Somerville, Jacksonburg, Collinsville,
Mcgonigle and Layhigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3961 8469 3951 8434 3946 8434 3932 8445
3932 8482 3941 8482
FLASH FLOOD...RADAR INDICATED
$$
Clark750
WGUS71 KILN 140102
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
902 PM EDT Mon Jun 13 2022
OHC017-135-140112-
/O.CAN.KILN.FF.W.0013.000000T0000Z-220614T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler OH-Preble OH-
902 PM EDT Mon Jun 13 2022
...FLASH FLOOD WARNING IS CANCELLED FOR BUTLER AND SOUTH CENTRAL
PREBLE COUNTIES...
Flash flooding has ended across the area, but flooding continues.
Therefore the flash flood warning has been replaced by a flood
warning. Please refer to that bulletin for more information.
LAT...LON 3961 8469 3951 8434 3946 8434 3932 8445
3932 8482 3941 8482
$$
ClarkWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 4:10 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 13, 4:10 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
410 PM EDT Mon Jun 13 2022
.SYNOPSIS...
Strong to severe thunderstorms are possible tonight as embedded
mid level disturbances interact with a very unstable airmass
Hot and humid conditions build in for the middle of the week
with near record temperatures possible. Rain chances increase
toward the end of the work week with a cold front.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Convection is already developing and starting to move
east/southeast into the forecast area this afternoon.
Into the evening, Severe Thunderstorm Watch #354 is in effect
for parts of the region (west central Ohio, parts of the
Whitewater/Miami Valley, the Tri-State, parts of south central
Ohio and northeast Kentucky). Extreme instability is in place
across this area (4000-5000 J/kg MLCAPE). We are waiting to see
if the convection will form a cold pool and propagate southeast
with the 0-3 km shear. If this occurs, damaging winds will be
possible. Still, can not rule out large hail and an isolated
tornado if bowing structures develop. In addition, pwats over 2+
inches will result in efficient heavy rainfall which could
cause some flooding issues. This activity, per some CAMs, should
exit the region between 8 pm and 10 pm. Note: A Heat Advisory
is in effect for the far west/southwest. This may be cancelled
early should thunderstorms appreciably cool the low levels.
For tonight, models continue to indicate that yet another
convectively enhanced mid level disturbance will drop southeast
into the eastern Great Lakes. At the same time, a warm front
will try to pivot northeast. As a low level jet gets going, it
will try to feed unstable air into this feature. This may result
in an MCS or two (depending on CAM solutions). Right now, our
northern and northeast zones will have a threat of more severe
weather should these features move through. Damaging winds will
once again be the primary threat (could be significant). Still,
can not rule out large hail and an isolated tornado.
Additionally, efficient heavy rainfall will be possible that
could result in flooding issues. We will have to watch as some
models try to develop some training convection on the back of
the MCSs as we head into Tuesday morning. This may clip our
northeast zones. It will be very warm and muggy with lows in the
lower to mid 70s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
An anomalously strong upper level ridge will eventually be
centered over the Ohio Valley on Tuesday. During the warm, the
warm front may be near our northeast border where some lower
level clouds may linger due to the recent convection. Otherwise,
skies will generally clear from west to east, resulting in
mostly sunny skies by afternoon. Very high dewpoints will advect
into the region, between 75 and 80. These dewpoints will
combine with forecast temperatures into the lower to mid 90s to
result in heat index values in the 105 to 110 range. Have
upgraded the Excessive Heat Watch to an Excessive Heat Warning
for the entire forecast area. Some records may be approached,
tied, or broken. Please see the Climate Section below.
For Tuesday night, the mid level ridge will be in place. Under
mostly clear skies, it will be very warm and muggy with lows in
the mid and upper 70s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Ridge still fairly amplified through the day Wednesday,
providing highs in the low to middle 90s, with dewpoints in the
middle 70s. This will lead to heat index values exceeding 100
degrees yet again for the majority of our CWA, which would hit
Heat Advisory criteria. Take extra precautions throughout the
day. Wednesday night, the ridge starts to breakdown, becoming
more positively tilted. There will be a low end chance for pcpn
Wednesday night, but as of now, majority of the fa should remain
dry. Only have a 20% PoP overnight.
Further breakdown of the ridge on Thursday will allow a trough
to sink southward along with a surface cold front. Still some
inconsistencies amongst global models on timing and amount of
pcpn, but have trended PoPs higher during the day on Thursday.
H5 trough sinks further southward on Friday, providing
northwesterly flow aloft. Cooler and drier air is slow to filter
in, so high temperatures on Friday still expected to reach the
middle 80s to near 90. The remainder of the weekend favors dry
conditions and seasonably cool temperatures.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Low confidence/high impact weather is the story from now until
12Z Tuesday.
Thunderstorms are starting to erupt near a warm front across
central Indiana. It is still unclear how this will evolve over
the next several hours. It may stay scattered, or it could
congeal into a bonafide mesoscale convective system that could
affect most of our terminals late this afternoon into this
evening as they move southeast around a building mid level ridge
to our southwest. For now, will continue with VCTS/CB until a
pattern can be ascertained. If the thunderstorms congeal into an
MCS, appreciable winds may occur. Also, with a very moist
atmosphere, heavy rain is possible which would result in MVFR
ceilings and at least IFR or lower visibilities.
For this evening, convection, however it evolves, should shift
southeast from the terminals. Thereafter, our attention turns to
a convectively enhanced disturbance poised to dive southeast
into the eastern Great Lakes while a warm front pivots northeast
across our region. There have been signals of this also being
another significant MCS which may affect more of central Ohio
overnight. Again, still not enough confidence to go higher than
a VCTS/CB in the terminals. This convection should shift to the
east/southeast late tonight away from KCMH/KLCK toward 12Z. If
the rainfall occurs, some MVFR ceilings may form across central
Ohio. There will be a low love jet feeding into the storms
overnight. This feature will bring a period of non convective
LLWS between 06Z and 12Z Tuesday.
On Tuesday, the mid level ridge will build north into the Ohio
Valley. Despite a hot and humid airmass, this system will
provide for a capping inversion aloft, which without some kind
of forcing, convection is not expected at this time.
OUTLOOK...Thunderstorms possible Thursday into Thursday night.
&&
.CLIMATE...
Record Highs for June 14
CVG: 95 CMH: 94 DAY: 94
Record Highs for June 15
CVG: 96 CMH: 96 DAY: 96
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Warning from noon to 9 PM EDT Tuesday for
OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-
088.
Heat Advisory until 7 PM EDT this evening for OHZ042-060-070-
077.
KY...Excessive Heat Warning from noon to 9 PM EDT Tuesday for
KYZ089>100.
Heat Advisory until 7 PM EDT this evening for KYZ089>096.
IN...Excessive Heat Warning from noon to 9 PM EDT Tuesday for
INZ050-058-059-066-073>075-080.
Heat Advisory until 7 PM EDT this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Clark
AVIATION...Hickman
CLIMATE...Hazardous weather outlook, Jun 13, 4:14 PM EDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 414 PM EDT Mon Jun 13 2022 KYZ097>100-OHZ026-034-035-043>046-051>056-061>065-071>074-078>082- 088-142015- Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Warren-Clinton-Ross- Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto- 414 PM EDT Mon Jun 13 2022 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT TUESDAY... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Strong to severe storms are possible tonight. Strong straight line winds are the main threat, though large hail and an isolated tornado can not be ruled out. Locally heavy rainfall is possible and may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. INZ050-058-059-066-073>075-080-KYZ089>096-OHZ042-060-070-077-142015- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Darke-Preble-Butler-Hamilton- 414 PM EDT Mon Jun 13 2022 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT TUESDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Strong to severe storms are possible tonight. Strong straight line winds are the main threat, though large hail and an isolated tornado can not be ruled out. Locally heavy rainfall is possible and may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jun 13, 5:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST KHAO HAMILTON APT 39.36N 84.52W
06/13/2022 M54 MPH BUTLER OH ASOS
&&
JEGLocal storm report, Jun 13, 6:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
601 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST KMWO MIDDLETOWN APT 39.53N 84.40W
06/13/2022 M56 MPH BUTLER OH AWOS
&&
JEGLocal storm report, Jun 13, 6:02 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
602 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 3 ESE NEW MIAMI 39.41N 84.49W
06/13/2022 M68 MPH BUTLER OH MESONET
MESONET STATION EW6002 HAMILTON.
&&Local storm report, Jun 13, 6:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
606 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 2 NNW EATON 39.77N 84.65W
06/13/2022 PREBLE OH TRAINED SPOTTER
LARGE TREE DOWN ON EATON GETTYSBURG ROAD. TIME ESTIMATED
FROM RADAR.
&&
JEGLocal storm report, Jun 13, 6:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 5 ENE BLUE ASH 39.28N 84.30W
06/13/2022 HAMILTON OH TRAINED SPOTTER
LARGE TREE FELL ON CAR ON ROLLINS DRIVE.
&&
JEGLocal storm report, Jun 13, 6:08 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
608 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND GST KLUK LUNKEN AIRPORT 39.10N 84.42W
06/13/2022 M47 MPH HAMILTON OH ASOS
&&
JEGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:01 PM EDT | Special Weather Statement | ILN | Clark | 29 min |
| Jun 12, 8:27 PM EDT | Special Weather Statement | ILN | Madison | 33 min |
| Jun 12, 9:40 PM EDT | Special Weather Statement | ILN | Fayette | 35 min |
| Jun 12, 11:21 PM EDT | River Flood Warning | ILN | Clark | 5 hr |
| Jun 13, 3:21 AM EDT | Excessive Heat Watch | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 12 hr |
| Jun 13, 12:41 PM EDT | Heat Advisory | ILN | Butler, Darke, Hamilton, Preble | 6 hr |
| Jun 13, 3:41 PM EDT | Excessive Heat Warning | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 52 hr |
| Jun 13, 4:42 PM EDT | Areal Flood Advisory | ILN | Butler, Preble | 3 hr |
| Jun 13, 4:59 PM EDT | Special Weather Statement | ILN | Butler | 31 min |
| Jun 13, 5:03 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 42 min |
| Jun 13, 5:08 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 52 min |
| Jun 13, 5:16 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 59 min |
| Jun 13, 5:20 PM EDT | Flash Flood Warning | ILN | Butler, Preble | 3 hr |
| Jun 13, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 65 min |
| Jun 13, 5:27 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 63 min |
| Jun 13, 5:38 PM EDT | Areal Flood Advisory | ILN | Butler, Preble, Warren | 3 hr |
| Jun 13, 5:44 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 61 min |
| Jun 13, 5:45 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Warren | 60 min |
| Jun 13, 5:51 PM EDT | Areal Flood Advisory | ILN | Butler, Montgomery, Preble, Warren | 3 hr |
| Jun 13, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 65 min |
| Jun 13, 6:12 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Fayette, Highland, Madison, Ross | 63 min |
| Jun 13, 6:19 PM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton | 3 hr |
| Jun 13, 6:29 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 61 min |
| Jun 13, 6:43 PM EDT | Areal Flood Advisory | ILN | Greene, Montgomery | 3 hr |
| Jun 13, 6:47 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway, Pike, Ross | 58 min |
| Jun 13, 6:58 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 32 min |
| Jun 13, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 60 min |
| Jun 13, 7:13 PM EDT | Tornado Warning | ILN | Pike | 19 min |
| Jun 13, 7:24 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 66 min |
| Jun 13, 7:35 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 55 min |
Nearby
Flash Flood Warnings in Ohio, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.